Alert archive / California / Red Flag Warnings in 2018
Red Flag Warning 3, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Jul 26, 2018, 9:47 PM PDT. It was in force for 3 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2018, 9:47 PM PDT (04:47 UTC)
- Expired
- Jul 30, 2018, 8:00 AM PDT
- In force
- 3 days
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
841 WWUS86 KSTO 270447 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 947 PM PDT Thu Jul 26 2018 CAZ213-215-263-271300- /O.NEW.KSTO.FW.W.0003.180727T0447Z-180728T0700Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- 947 PM PDT Thu Jul 26 2018 ...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT PDT FRIDAY NIGHT FOR VERY HOT...DRY...PLUME DOMINATED FIRE WEATHER CONDITIONS FOR FIRE WEATHER ZONES 213, 215, AND 263... The National Weather Service in Sacramento has issued a Red Flag Warning, which is in effect until midnight PDT Friday night. * WIND...LOCAL NORTHWEST WIND GUSTS TO 25 MPH NEAR THE FIRE IN CANYONS. * HUMIDITY...Afternoon minimum humidities as low as 5 to 10 percent. Overnight recoveries as low as 25 to 35 percent. * HIGHEST THREAT...NEAR THE CITY OF REDDING AND SURROUNDING AREA. * IMPACTS...DANGEROUS AND RAPID SPREAD OF LARGE WILDFIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
6 follow-up statements
273 WWUS86 KSTO 271412 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 712 AM PDT Fri Jul 27 2018 CAZ213-215-263-280700- /O.CON.KSTO.FW.W.0003.000000T0000Z-180728T0700Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- 712 AM PDT Fri Jul 27 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR VERY HOT...DRY...PLUME DOMINATED FIRE WEATHER CONDITIONS FOR FIRE WEATHER ZONES 213, 215, AND 263... * WIND...LOCAL NORTHWEST WIND GUSTS TO 25 MPH NEAR THE FIRE IN CANYONS. * HUMIDITY...Afternoon minimum humidities as low as 5 to 10 percent. Overnight recoveries as low as 25 to 35 percent. * HIGHEST THREAT...NEAR THE CITY OF REDDING AND SURROUNDING AREA. * IMPACTS...DANGEROUS AND RAPID SPREAD OF LARGE WILDFIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
286 WWUS86 KSTO 272045 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 145 PM PDT Fri Jul 27 2018 ...RED FLAG WARNING REMAINS IN EFFECT IN VICINITY OF CARR FIRE THROUGH MONDAY MORNING... .Critical Fire Weather conditions will continue in vicinity of the Carr Fire. This is a large and dangerous plume dominated fire in which spreading is not driven by the wind, but rather the fire itself. Very hot and dry conditions will persist through the weekend with locally gusty wind late afternoon and overnight. CAZ213-215-263-281200- /O.EXT.KSTO.FW.W.0003.000000T0000Z-180730T1500Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- 145 PM PDT Fri Jul 27 2018 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 AM PDT MONDAY FOR VERY HOT AND DRY...PLUME DOMINATED FIRE WEATHER CONDITIONS FOR FIRE WEATHER ZONES 213, 215, AND 263... * WIND...Local west to northwest wind gusts up to 30 mph possible near the fire in favored canyons. Strongest wind expected late afternoon and overnight. Local fire generated wind could be stronger and fire induced whirlwinds are possible. * HUMIDITY...Afternoon minimum humidities of 5 to 10 percent are expected with overnight humidity recoveries as low as 25 to 35 percent. * HIGHEST THREAT...Near the city of Redding and surrounding areas. * IMPACTS...Dangerous and rapid irregular spreading of a large wildfire threatening life and property. PRECAUTIONARY/PREPAREDNESS ACTIONS... Residents should monitor local media and follow any evacuations notices from law enforcement. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ PCH
037 WWUS86 KSTO 281450 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 750 AM PDT Sat Jul 28 2018 ...RED FLAG WARNING REMAINS IN EFFECT IN VICINITY OF CARR FIRE THROUGH MONDAY MORNING... .Critical Fire Weather conditions will continue in vicinity of the Carr Fire. This is a large and dangerous plume dominated fire in which spreading is not driven by the wind, but rather the fire itself. Very hot and dry conditions will persist through the weekend with locally gusty wind late afternoon and overnight. CAZ213-215-263-291200- /O.CON.KSTO.FW.W.0003.000000T0000Z-180730T1500Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- 750 AM PDT Sat Jul 28 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY FOR VERY HOT AND DRY...PLUME DOMINATED FIRE WEATHER CONDITIONS FOR FIRE WEATHER ZONES 213, 215, AND 263... * WIND...Local west to northwest wind gusts up to 30 mph possible near the fire in favored canyons. Strongest wind expected late afternoon and overnight. Local fire generated wind could be stronger and fire induced whirlwinds are possible. * HUMIDITY...Afternoon minimum humidities of 5 to 10 percent are expected with overnight humidity recoveries as low as 25 to 35 percent. * HIGHEST THREAT...Near the city of Redding and surrounding areas. * IMPACTS...Dangerous and rapid irregular spreading of a large wildfire threatening life and property. PRECAUTIONARY/PREPAREDNESS ACTIONS... Residents should monitor local media and follow any evacuations notices from law enforcement. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
979 WWUS86 KSTO 290946 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 246 AM PDT Sun Jul 29 2018 ...RED FLAG WARNING REMAINS IN EFFECT IN VICINITY OF CARR FIRE THROUGH MONDAY MORNING... .Critical Fire Weather conditions will continue in vicinity of the Carr Fire. This is a large and dangerous plume dominated fire in which spreading is not driven by the wind, but rather the fire itself. Very hot and dry conditions will persist through the weekend with locally gusty wind late afternoon and overnight. CAZ213-215-263-300100- /O.CON.KSTO.FW.W.0003.000000T0000Z-180730T1500Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- 246 AM PDT Sun Jul 29 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY FOR VERY HOT AND DRY...PLUME DOMINATED FIRE WEATHER CONDITIONS FOR FIRE WEATHER ZONES 213, 215, AND 263... * WIND...Local west to northwest wind gusts up to 30 mph possible near the fire in favored canyons. Strongest wind expected late afternoon and overnight. Local fire generated wind could be stronger and fire induced whirlwinds are possible. * HUMIDITY...Afternoon minimum humidities of 5 to 10 percent are expected with overnight humidity recoveries as low as 25 to 35 percent. * HIGHEST THREAT...Near the city of Redding and surrounding areas. * IMPACTS...Dangerous and rapid irregular spreading of a large wildfire threatening life and property. PRECAUTIONARY/PREPAREDNESS ACTIONS... Residents should monitor local media and follow any evacuations notices from law enforcement. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
811 WWUS86 KSTO 292120 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 220 PM PDT Sun Jul 29 2018 ...RED FLAG WARNING REMAINS IN EFFECT IN VICINITY OF CARR FIRE THROUGH MONDAY MORNING... .Critical Fire Weather conditions will continue in vicinity of the Carr Fire. This is a large and dangerous plume dominated fire in which spreading is not driven by the wind, but rather the fire itself. CAZ213-215-263-301200- /O.CON.KSTO.FW.W.0003.000000T0000Z-180730T1500Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- 220 PM PDT Sun Jul 29 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY FOR HOT AND DRY...PLUME DOMINATED FIRE WEATHER CONDITIONS FOR FIRE WEATHER ZONES 213, 215, AND 263... * WIND...Local west to northwest wind gusts up to 25 mph possible near the fire in favored canyons and exposed ridges in the afternoon and overnight. Local fire generated wind could be stronger and fire induced whirlwinds are possible. * HUMIDITY...Afternoon minimum humidities of 10 to 15 percent are expected with overnight humidity recoveries as low as 25 to 35 percent. * HIGHEST THREAT...Near the city of Redding and surrounding areas including Whiskeytown and French Gulch. * IMPACTS...Dangerous and rapid irregular spreading of a large wildfire threatening life and property. PRECAUTIONARY/PREPAREDNESS ACTIONS... Residents should monitor local media and follow any evacuations notices from law enforcement. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
945 WWUS86 KSTO 301501 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 801 AM PDT Mon Jul 30 2018 CAZ213-215-263-301615- /O.EXP.KSTO.FW.W.0003.000000T0000Z-180730T1500Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- 801 AM PDT Mon Jul 30 2018 ...RED FLAG WARNING HAS EXPIRED FOR HOT AND DRY...PLUME DOMINATED FIRE WEATHER CONDITIONS FOR FIRE WEATHER ZONES 213, 215, AND 263... Widespread smoke from the Carr Fire has helped to lower temperatures and increase humidity. The Red Flag warning is no longer in effect. However, this continues to be a large, dangerous wildfire. Residents who could be impacted by additional spreading of the fire should be prepared to evacuate immediately if directed by local officials. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Jul 26, 3:29 PM PDT, 6 hours 18 minutes earlier.
Area forecast discussion, Jul 26, 3:29 PM PDT, 6 hours 18 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 329 PM PDT Thu Jul 26 2018 .SYNOPSIS... Excessive heat continues through Friday for the northern Sacramento valley and surrounding foothills and portions of the northern San Joaquin valley. A little less hot this weekend through the middle of next week with a gradual decrease in high temperatures but temperatures will remain above average. && .DISCUSSION (TODAY THROUGH SATURDAY)... The pattern of hot weather and upper level ridging continues. Northerly winds over the northern Sacramento Valley have brought even hotter temperatures than yesterday, with Redding 112 degrees (5 higher than same time yesterday) and Red Bluff 110 degrees (2 higher than yesterday) at 3 pm. Daily records of 113 for Redding and 114 for Red Bluff could be matched fall. Elsewhere, temperatures were generally hot but a few degrees less than yesterday. The biggest change is in Fairfield, where a moderate Delta breeze is bringing cooling temperatures, (89 versus 100 yesterday). The breeze may keep locations in the Sacramento metro area from getting nearly as hot this afternoon as yesterday. Overnight lows will also be affected. Isolated showers and thunderstorms have developed from around Lake Tahoe southward, but should be mainly along and east of the crest. Any storms that develop should be fairly wet, with locally heavy rain. This should be the end of mountain convection for a while, with widespread dry weather expected. Heat Warnings and Heat Advisories continue through 8 pm Friday. High temperatures may be just a couple of degrees lower than today, though Delta influenced areas should see a little more cooling. This very gradual decrease in heating should continue through the weekend as the ridge weakens. EK && .EXTENDED DISCUSSION (Monday THROUGH Thursday) A ridge of high pressure over the southwest U.S. will dominate the weather pattern through the extended period. Stable west to southwest flow will keep any significant afternoon convection or thunderstorms out of the forecast. A series of weak troughs moving through the Pacific northwest will suppress the ridge a bit bringing slightly cooler temperatures through the extended period than during the short term. Even with the cooling, however, daytime highs will remain several degrees above normal. && .AVIATION... VFR conditions the next 24 hour except possible MVFR Redding are due to smoke from Carr Fire. Southwest winds 15-25 kts with gusts up to 30 kts near the Delta, elsewhere generally less than 10 kts. && .STO WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM PDT Friday for Clear Lake/Southern Lake County-Motherlode-Northeast Foothills/Sacramento Valley-Northern San Joaquin Valley-Shasta Lake Area / Northern Shasta County. Excessive Heat Warning until 8 PM PDT Friday for Central Sacramento Valley-Mountains Southwestern Shasta County to Northern Lake County-Northern Sacramento Valley-Southern Sacramento Valley. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 3:27 PM PDT | Special Weather Statement | STO | Trinity | 48 min |
Nearby
Red Flag Warnings in California, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.